×

The nonexistence of negative weight derivations on positive dimensional isolated singularities: generalized Wahl conjecture. (English) Zbl 1451.13071

Let \(R = \bigoplus_{\nu\geq 0} R_\nu\) be a graded finitely generated algebra over \(R_0=\mathbb C\). Then there is a presentation \(R = P/I\), where \(P\) is a graded polynomial ring over \(\mathbb C\) in \(n\) variables with positive weights \(w_1,\dots, w_n\) and \(I\) is an ideal generated by a sequence of quasihomogeneous polynomials \(f_1, \cdots, f_m\). In 1983, J. M. Wahl conjectured that for any normal graded ring \(R\) having an isolated singularity there is a normal graded ring \(\tilde R\) with isomorphic completion, \(R^\wedge \cong \tilde R^\wedge\), such that the module of \(\mathbb C\)-derivations \(\mathrm{Der}(\tilde R)\) has no elements of negative weight (see [J. M. Wahl, Proc. Symp. Pure Math. 40, 613–624 (1983; Zbl 0534.14001)]). On the other hand, in 1982 the reviewer has proved the following statement (in the local analytic setting): if the ideal \(I\) is generated by a regular sequence then the quotient \(\mathrm{Der}(R)/\mathrm{Der^o}(R)\), where \(\mathrm{Der^o}(R)\) is the module of trivial \(\mathbb C\)-derivations, has no elements of negative weight in the induced grading because the quotient is generated by the Euler derivation. Moreover, in this case there are many examples of graded algebras with trivial derivations of negative weight (see [A. G. Aleksandrov, Math. USSR, Izv. 26, 437–477 (1986; Zbl 0647.14027); translation from Izv. Akad. Nauk SSSR, Ser. Mat. 49, No. 3, 467–510 (1985)]). Similar results one can easily obtain for any Gorenstein 1-dimensional graded analytic algebra \(R\) using an explicit description of the above quotient (see [E. Kunz and R. Waldi, Math. Z. 187, 105–123 (1984; Zbl 0543.14014)]). In the paper under review the authors assert that the module \(\mathrm{Der}(R)\) has no elements of negative weight for any graded \(\mathbb C\)-algebra \(R\) satisfying the following two conditions: it determines an isolated singularity of positive dimension and its defining ideal \(I\) can be generated by a sequence of polynomials whose weighted degrees are high enough. In addition, the corresponding bound is expressed explicitly in terms of weights of variables of the ambient ring. It should be noted that the proof presented is mainly based on a series of purely combinatorial arguments and involves a lot of tedious calculations.

MSC:

13N05 Modules of differentials
14B05 Singularities in algebraic geometry
32S05 Local complex singularities
PDFBibTeX XMLCite
Full Text: DOI Euclid

References:

[1] A. G. Aleksandrov,Cohomology of a quasihomogeneous complete intersection, Math. USSR Izvestiya26(1986), no. 3, 437-477, MR0794953, Zbl 0647.14027. · Zbl 0647.14027
[2] V. I. Arnold, V. V. Goryunov, O. V. Lyashko, and V. A. Vasil’ev,Singularity theory II, classification and applications, Dynamical Systems VIII, Encyclopaedia of Mathematical Sciences, 39, Berlin, Springer-Verlag, 1993, MR1218886, Zbl 0778.58001. · Zbl 0778.58001
[3] M. Granger and M. Schulze,Derivations of negative degree on quasi-homogeneous isolated complete intersection singularities, ArXiv: 1403.3844v2.
[4] J.-M. Kantor,D´erivation sur les singulariti´es quasi-homog‘enes: cas des courbes, C. R. Acad. Sci. Paris287(1978), 1117-1119, MR0520418, Zbl 0419.14016. · Zbl 0419.14016
[5] J.-M. Kantor,D´erivation sur les singulariti´es quasi-homog‘enes: cas des hypersurface, C. R. Acad. Sci. Paris288(1979), 33-34, MR0522013, Zbl 0412.32031. · Zbl 0412.32031
[6] S. Mori and H. Sumihiro,On Hartshorne’s conjecture, J. Math. Kyoto Univ.18(1978), 523-533, MR0509496, Zbl 0422.14030. · Zbl 0422.14030
[7] S. Papadima and L. Paunescu,Reduced weighted complete intersection and derivations, J. Algebra183(1996), 595-604, MR1399041, Zbl 0912.13002. · Zbl 0912.13002
[8] S. Papadima and L. Paunescu,Isometry-invariant geodesics and nonpositive derivations of the cohomology, J. Differential Geometry71(2005), 159-176, MR2191771, Zbl 1120.53025. · Zbl 1120.53025
[9] H. Rossi,Vector fields on analytic spaces, Ann. Math.78(1963), no.3, 455-467, MR0162973, Zbl 0129.29701. · Zbl 0129.29701
[10] K. Saito,Quasihomogene isolierte Singularit¨aten von Hyperfl¨achen, Invent. Math.14(1971), 123-142, MR0294699, Zbl 0224.32011. · Zbl 0224.32011
[11] J. M. Wahl,Derivations of negative weight and non-smoothability of certain singularities, Math. Ann.258(1982), 383-398, MR0650944, Zbl 0507.14029. · Zbl 0507.14029
[12] J. M. Wahl,Derivations, automorphisms and deformations of quasihomogeneous singularities, Proc. Symposia in Pure Math.40, part 2 (1983), 613-624, MR0713285, Zbl 0534.14001. · Zbl 0534.14001
[13] J. M. Wahl,A cohomological characterization ofPn, Invent. Math.72 (1983), 315-322, MR0700774, Zbl 0544.14013. · Zbl 0544.14013
[14] Y. Yu and S. S.-T. Yau,Gorenstein quotient singularities in dimension three, Mem. Amer. Math. Soc.105(1993), no. 505, MR1169227, Zbl 0799.14001. · Zbl 0799.14001
[15] S. S.-T. Yau and H. Q. Zuo,A sharp upper estimate conjecture for the Yau number of weighted homogeneous isolated hypersurface singularity, Pure Appl. Math. Q.12(2016), no. 3, 165-181, MR3613969, Zbl 06711978. · Zbl 1453.32034
[16] S. S.-T. Yau and H. Q. Zuo,Derivations of the moduli algebras of weighted homogeneous hypersurface singularities, J. Algebra457(2016), 18-25, MR3490075, Zbl 1343.32021. · Zbl 1343.32021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.